By Topic

A proof of the data compression theorem of Slepian and Wolf for ergodic sources (Corresp.)

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)

If {(X_i, Y_i)}_{i=1}^{\infty } is a sequence of independent identically distributed discrete random pairs with (X_i, Y_i) ~ p(x,y) , Slepian and Wolf have shown that the X process and the Y process can be separately described to a common receiver at rates R_X and R_Y hits per symbol if R_X + R_Y > H(X,Y), R_X > H(X\midY), R_Y > H(Y\midX) . A simpler proof of this result will be given. As a consequence it is established that the Slepian-Wolf theorem is true without change for arbitrary ergodic processes {(X_i,Y_i)}_{i=1}^{\infty } and countably infinite alphabets. The extension to an arbitrary number of processes is immediate.

Published in:

Information Theory, IEEE Transactions on  (Volume:21 ,  Issue: 2 )